MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG, -C3D; POLYSPECIFIC; ANTI-HUMAN-GLOBULIN, ANTI-IGG, -C3D; 10ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG, -C3D; POLYSPECIFIC; ANTI-HUMAN-GLOBULIN, ANTI-IGG, -C3D; 10ML
Catalog Number 804115100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative dat (direct anti-globulin test) result of a proficiency sample.With anti-human globulin anti-igg, -c3d polyspecific.The customer stated that the reaction was supposed to be positive due to the igg sensitization.The customer provided a sample of the supposedly defective lot for investigational testing and also the proficiency sample.The investigation in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative dat (direct anti-globulin test) result of a proficiency sample with ahg anti-igg c3d.The customer stated that the reaction was supposed to be positive due to the igg sensitization.The customer provided the complaint sample anti-human globulin (ahg) of the supposedly defective lot for investigational testing and also the proficiency sample.Our quality control laboratory tested the proficiency sample with the complaint sample according to the instruction for use (immediate spin tube test) and could confirm the customer´s finding.The direct antiglobulin test (dat) was negative.The dat was also performed with prolonged incubation times of 5 and 15 minutes which are not according the instruction for use (ifu).Again, the dat was negative.Additionally, the proficiency sample was tested for dat in the ih-card ahg anti-igg and ih-card ahg anti-igg, -c3d.In both cards the dat was clearly positive.The igg sensitization of the proficiency sample was confirmed with monospecific anti-sera (anti-igg, anti-iga, anti-igm, anti-c3c and anti-c3d).Furthermore, the proficiency sample was tested again with the complaint sample in parallel with the ahg anti-igg and the ahg anti-igg, -c3d from ortho.In the immediate spin tube test the ahg from ortho showed a +/- reaction.In the tube test with an incubation for 5 minutes, the ahg anti-igg showed a 1+ positive reaction, while the complaint sample and the ahg from ortho showed a +/- reaction.All reactions not specifically mentioned were negative.The complaint sample and our retention sample of the affected lot were tested for potency and specificity.The testing was done in parallel with a reference lot.All acceptance criteria were met.All three reagents showed comparable results.Based on the investigation the complaint was classified as confirmed - epp (expected product performance).The complaint and the retention sample of the supposedly defective lot met the specifications regarding potency and specificity with anti-d sensitized red blood cells.Both ahg reagents showed negative reactions with the proficiency sample, but also the ahg from ortho did not show a positive reaction, but only a +/-.The positive reactions of the proficiency sample in the gel cards could be explained by the higher sensitivity of this method.In our tests, the age of the sample may have had a negative impact.In case of a weak sensitization at the border line a decrease in reactivity by aging might have caused the false negative test results.A weakly configured proficiency sample could also be responsible for the false negative result at the customer's site.The instructions for use (ifu) contain a relevant information: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." we were able to rule out a general problem with the ahg anti-igg, -c3d; polyspecific.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG, -C3D; POLYSPECIFIC
Common Device Name
ANTI-HUMAN-GLOBULIN, ANTI-IGG, -C3D; 10ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key14313842
Report Number9610824-2022-00021
Device Sequence Number20090352
Product Code QHS
UDI-Device Identifier07611969950652
UDI-Public(01)07611969950652(17)23042411(10)9103060-01
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
125242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Catalogue Number804115100
Device Lot Number9103060-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown